Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 52, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 9, 2004, 1:50 PM MST for Yavapai County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2004, 1:50 PM MST (20:50 UTC)
- Expired
- Aug 9, 2004, 2:15 PM MST
- In force
- 25 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 111 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2800 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 092050 SVRFGZ AZC025-092115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 148 PM MST MON AUG 9 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 215 PM MST * AT 134 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED BETWEEN PRESCOTT AND WALKER AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WALKER BY 215 PM MST RADAR INDICATED THIS STORM WAS PRODUCING LARGE HAIL AND VERY HEAVY RAINS. LAT...LON 3456 11233 3456 11253 3443 11250 3444 11233 $$ DF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:05 AM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 9, 9:05 AM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 905 AM MST MON AUG 09 2004 .SYNOPSIS...A WEAK PUSH OF MOISTURE OVERNIGHT WILL BRING ISOLATED SHOWERS AND THUNDERSTORMS TO AREAS ALONG AND SOUTH OF THE MOGOLLON RIM TODAY AND THIS EVENING. DRIER AIR WILL RETURN TUESDAY AND WEDNESDAY AND SHOWER AND THUNDERSTORM ACTIVITY WILL BE AT A MINIMUM...WITH THE BEST CHANCES BEING SOUTH OF THE MOGOLLON RIM. CONDITIONS WILL RETURN TO NORMAL BY THE END OF WEEK AS MOISTURE RETURNS TO THE STATE. && .DISCUSSION...A WEAK BUT PERSISTENT MCV THAT HAS BEEN MOVING SLOWLY WEST ALONG THE SOUTHERN ARIZONA BORDER HAS INDUCED SOME SOUTHERLY FLOW ACROSS THE AREA TODAY. 700MB STREAMLINES MAINTAIN A SOUTHERLY COMPONENT THROUGH ABOUT MIDNIGHT TONIGHT...BEFORE SWITCHING BACK TO THE NORTHWEST AGAIN TUESDAY AND WEDNESDAY. ALREADY WE HAVE MORE PW AND BOUNDARY LAYER MOISTURE THAN SUNDAY...AND WITH STRONG SURFACE HEATING...WE SHOULD CONVECT MORE AS WELL. HAVE UPDATED THE GRIDS TO RAISE POPS AND PUSH THEM FURTHER NORTH INTO THIS EVENING...TEXT UPDATES WILL FOLLOW. AFTER TODAY AND TONIGHT...THE FORECAST IS BACK ON TRACK WITH DRYING FLOW UNTIL THE END OF THE WEEK WHEN MOISTURE SURGES BACK NORTHWARD. PETERSON. .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 9, 9:20 AM MST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 920 AM MST MON AUG 9 2004 AZZ004>018-037>040-101400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 920 AM MST MON AUG 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOISTURE VALUES HAVE INCREASED SLIGHTLY OVERNIGHT AS SOME SOUTHERLY FLOW DEVELOPED OVER THE REGION. THE AIRMASS AT THE SURFACE IS STILL RATHER DRY...WITH THE EXCEPTION BEING IN AREAS SOUTH OF THE MOGOLLON RIM. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP BY LATE THIS MORNING OVER THE MOGOLLON RIM...WHITE MOUNTAINS...AND PORTIONS OF YAVAPAI AND NORTHERN GILA COUNTIES. STORMS TODAY WILL LIKELY PRODUCE ONLY LIGHT RAIN...AND GUSTY WINDS TO 45 MPH. VERY ISOLATED STRONGER STORMS WILL PRODUCE MODERATE TO BRIEFLY HEAVY RAIN AND SMALL HAIL...THESE STORMS WILL MOST LIKELY OCCUR OVER THE SOUTHERN SECTIONS OF YAVAPAI COUNTY...AND NORTHERN GILA COUNTY. DUE TO THE ISOLATED COVERAGE OF STORMS TODAY...AND THE LACK OF RAINFALL THE LAST FEW DAYS...THE RISK FOR FLOODING TODAY REMAINS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MAINLY DRY CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY...WITH ISOLATED STORMS DEVELOPING SOUTH OF THE MOGOLLON RIM. MOISTURE WILL RETURN TO THE AREA THURSDAY THROUGH SUNDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS INCREASING AND MOVING NORTH ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:06 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 24 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.